Advanced search
1 file | 88.08 KB

Immediate posttransplantation Cotrimoxazole-induced immune thrombocytopenia

Author
Organization
Abstract
Drug-induced immune thrombocytopenia (DITP) can be caused by numerous drugs. When this condition develops, platelet destruction results from binding of antibodies to normal platelets only in the presence of a sensitizing drug. A recently proposed model suggests that these drug-dependent antibodies are derived from a pool of naturally occurring antibodies with weak affinity for specific epitopes on certain platelet membrane glycoproteins. We describe here a case of DITP secondary to cotrimoxazole exposure in the immediate posttransplantation phase in a renal transplant recipient. Apart from heparin-induced thrombocytopenia, DITP posttransplantation has to the best of our knowledge never been described, perhaps because of its immune-mediated origin. Our case demonstrates that DITP can occur posttransplantation, that cotrimoxazole due to its intensive use in the transplanted population is one of the most likely causative agents and that a timely recognition and treatment might have important consequences for both graft and patient.
Keywords
DRUG-INDUCED THROMBOCYTOPENIA, TRANSPLANTATION, transplantation, Drug reactions, thrombocytopenia, HEMOLYTIC-UREMIC SYNDROME, ANTIBODIES

Downloads

  • (...).pdf
    • full text
    • |
    • UGent only
    • |
    • PDF
    • |
    • 88.08 KB

Citation

Please use this url to cite or link to this publication:

Chicago
CALUWE, ROGIER, STEVEN VAN LAECKE, M-P Emonds, PATRICK PEETERS, and Raymond Vanholder. 2010. “Immediate Posttransplantation Cotrimoxazole-induced Immune Thrombocytopenia.” American Journal of Transplantation 10 (4): 943–946.
APA
CALUWE, R., VAN LAECKE, S., Emonds, M.-P., PEETERS, P., & Vanholder, R. (2010). Immediate posttransplantation Cotrimoxazole-induced immune thrombocytopenia. AMERICAN JOURNAL OF TRANSPLANTATION, 10(4), 943–946.
Vancouver
1.
CALUWE R, VAN LAECKE S, Emonds M-P, PEETERS P, Vanholder R. Immediate posttransplantation Cotrimoxazole-induced immune thrombocytopenia. AMERICAN JOURNAL OF TRANSPLANTATION. 2010;10(4):943–6.
MLA
CALUWE, ROGIER, STEVEN VAN LAECKE, M-P Emonds, et al. “Immediate Posttransplantation Cotrimoxazole-induced Immune Thrombocytopenia.” AMERICAN JOURNAL OF TRANSPLANTATION 10.4 (2010): 943–946. Print.
@article{1068965,
  abstract     = {Drug-induced immune thrombocytopenia (DITP) can be caused by numerous drugs. When this condition develops, platelet destruction results from binding of antibodies to normal platelets only in the presence of a sensitizing drug. A recently proposed model suggests that these drug-dependent antibodies are derived from a pool of naturally occurring antibodies with weak affinity for specific epitopes on certain platelet membrane glycoproteins. We describe here a case of DITP secondary to cotrimoxazole exposure in the immediate posttransplantation phase in a renal transplant recipient. Apart from heparin-induced thrombocytopenia, DITP posttransplantation has to the best of our knowledge never been described, perhaps because of its immune-mediated origin. Our case demonstrates that DITP can occur posttransplantation, that cotrimoxazole due to its intensive use in the transplanted population is one of the most likely causative agents and that a timely recognition and treatment might have important consequences for both graft and patient.},
  author       = {CALUWE, ROGIER and VAN LAECKE, STEVEN and Emonds, M-P and Peeters, Patrick and Vanholder, Raymond},
  issn         = {1600-6135},
  journal      = {AMERICAN JOURNAL OF TRANSPLANTATION},
  language     = {eng},
  number       = {4},
  pages        = {943--946},
  title        = {Immediate posttransplantation Cotrimoxazole-induced immune thrombocytopenia},
  url          = {http://dx.doi.org/10.1111/j.1600-6143.2010.03028.x},
  volume       = {10},
  year         = {2010},
}

Altmetric
View in Altmetric
Web of Science
Times cited: